Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Mar 4, 2005, 5:03 PM PST for San Bernardino County, California. It was in force for 139 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2005, 5:03 PM PST (01:03 UTC)
- Expired
- Jul 21, 2005, 3:45 PM PDT
- In force
- 139 days
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 050104 SVRVEF CAC071-050130- /O.NEW.KVEF.SV.W.0002.050305T0103Z-050305T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 503 PM PST FRI MAR 4 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 530 PM PST * AT 454 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 15 MILES NORTH OF DAGGETT...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 15 MILES NORTH OF BARSTOW AT 520 PM PST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3498 11686 3515 11679 3527 11719 3506 11727 $$ SC
5 follow-up statements
000 WWUS55 KVEF 050120 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 520 PM PST FRI MAR 4 2005 CAC071-050130- /O.CON.KVEF.SV.W.0002.000000T0000Z-050305T0130Z/ SAN BERNARDINO CA- 520 PM PST FRI MAR 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM PST FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 520 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 16 MILES NORTHEAST OF BARSTOW...MOVING WEST AT 10 MPH. LAT...LON 3498 11686 3515 11679 3527 11719 3506 11727 $$ SC
000 WWUS55 KVEF 050131 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 530 PM PST FRI MAR 4 2005 CAC071-050138- /O.EXP.KVEF.SV.W.0002.000000T0000Z-050305T0130Z/ SAN BERNARDINO CA- 530 PM PST FRI MAR 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 530 PM PST... AT 530 PM PST...THE THUNDERSTORM 15 MILES NORTH OF BARSTOW HAS WEAKENED SLIGHTLY AND IS NO LONGER SEVERE. HOWEVER...HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING ARE STILL POSSIBLE WITH THIS STORM. THE STORM CONTINUES TO MOVE TO THE WEST AT 10 MPH AND SHOULD REMAIN NORTH OF BARSTOW. LAT...LON 3498 11686 3515 11679 3527 11719 3506 11727 $$ SC
000
WUUS55 KVEF 212217
SVRVEF
CAC071-212245-
/O.NEW.KVEF.SV.W.0002.050721T2214Z-050721T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 PM PDT THU JUL 21 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...DAGGETT...BARSTOW
* UNTIL 345 PM PDT(345 PM MST)
* AT 311 PM PDT(311 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS
LOCATED 16 MILES EAST OF DAGGETT...AND MOVING NORTHWEST AROUND
10 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED EAST OF
DAGGETT AND WAS MOVING ACROSS INTERSTATES 40 AND 15.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEBO
CENTER AND LENWOOD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3479 11706 3475 11667 3481 11646 3529 11667
3512 11722
$$
DAVIS000
WWUS55 KVEF 212234
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM PDT THU JUL 21 2005
CAC071-212245-
/O.CON.KVEF.SV.W.0002.000000T0000Z-050721T2245Z/
SAN BERNARDINO CA-
332 PM PDT THU JUL 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...
AT 326 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS MOVING
TO THE NORTHWEST AT AROUND 10 MPH. ONE STORM WAS LOCATED 15 MILES
NORTHEAST OF DAGGETT AND WILL AFFECT INTERSTATE 15 BETWEEN MILE
MARKERS 94 AND 99. ANOTHER SEVERE THUNDERSTORM WAS OVER THE BARSTOW
AREA.
IN ADDITION TO LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY
DOWNPOURS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3479 11706 3475 11667 3481 11646 3529 11667
3512 11722
$$
DAVIS000
WWUS55 KVEF 212245
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 PM PDT THU JUL 21 2005
CAC071-212254-
/O.EXP.KVEF.SV.W.0002.000000T0000Z-050721T2245Z/
SAN BERNARDINO CA-
344 PM PDT THU JUL 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY
HAS BEEN ALLOWED TO EXPIRE AT 345 PM PDT...
THE SEVERE THUNDERSTORMS THAT AFFECTED THE BARSTOW/DAGGETT AREA HAVE
DECREASED IN INTENSITY. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS ARE STILL POSSIBLE
THROUGH THE EARLY EVENING HOURS. AN URBAN AND SMALL STREAM ADVISORY
ALSO REMAINS IN EFFECT FOR THIS AREA UNTIL 530 PM.
LAT...LON 3479 11706 3475 11667 3481 11646 3529 11667
3512 11722
$$
DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:45 PM PST, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 4, 3:45 PM PST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PST FRI MAR 4 2005 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM ALONG THE SOUTHERN CALIFORNIA COAST NEAR SAN DIEGO WILL SLOWLY MOVE EAST ALONG THE MEXICO BORDER TONIGHT THROUGH SUNDAY. THIS WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH SATURDAY FOLLOWED BY DECREASING COVERAGE FROM NORTHWEST TO SOUTHEAST AS THE LOW MOVES EAST. && .SHORT TERM...THE UPPER LOW WAS CENTERED JUST NORTH OF SAN DIEGO AT 23Z AND WAS ELONGATING AS INCREASING JET ENERGY DIVED DOWN THE BACK SIDE OF THE SYSTEM. THE 18Z GFS DEPICTED THIS WELL ALONG WITH A BAND OF INCREASING MOISTURE AND UPWARD FORCING THROUGH MOHAVE COUNTY AND ACROSS SOUTHERN NEVADA. NUMEROUS THUNDERSTORMS HAD DEVELOPED ON THE NORTHERN EDGE OF THE COLD CORE OVER WESTERN SAN BERNARDINO COUNTY. THUNDERSTORMS SHOULD BEGIN TO DIMINISH BY LATE EVENING BUT THE GFS INDICATES A BAND OF PRECIPITATION MAY SET UP ACROSS NORTHWEST ARIZONA AND SOUTHERN NEVADA OVERNIGHT. HOWEVER...IT HAS BEEN OVERDONE UP TO THIS POINT WITH AT INDICATING WERE PRECIPITATION WILL FALL. WILL HAVE TO WATCH EAST SLOPES OF THE SOUTHERN NEVADA MOUNTAINS FOR POTENTIALLY SIGNIFICANT SNOWFALL AMOUNTS IF THINGS MATERIALIZE SIMILAR TO THE GFS SOLUTION. FOR NOW KEPT ACCUMULATIONS BELOW SNOW ADVISORY LEVELS. DYNAMICS DECREASE SATURDAY AS THE LOW CENTER GRADUALLY TRACKS EAST ALONG THE MEXICO BORDER BUT WRAP AROUND MOISTURE SHOULD KEEP SCATTERED LIGHT SHOWERS ACROSS THE SOUTHERN HALF OF THE REGION WITH THE AREAL COVERAGE GRADUALLY SHIFTING FROM NORTHWEST TO SOUTHEAST THROUGH SUNDAY AS THE LOW PROGRESSES TO THE EAST. && .LONG TERM...RIDGING OFF THE WEST COAST MONDAY BEGINS TO STRENGTHEN AND MIGRATE TO THE EAST THROUGH THE EXTENDED. THE RIDGE WILL DOMINATE THE WEATHER PATTERN OVER THE WESTERN U.S. IN THE COMING WEEK AND BRING DRY...MILD CONDITIONS AND ABOVE NORMAL TEMPERATURES TO THE AREA. A WEAK SHORTWAVE IS FORECAST TO MOVE SOUTH THRU THE REGION TUESDAY BRINGING SOME MID LEVEL MOISTURE WITH IT. NOT EXPECTING MUCH EFFECT WITH THIS WAVE ONLY A FEW MORE CLOUDS DURING THE DAY. OTHERWISE...MOSTLY SUNNY TO SUNNY CONDITIONS EXPECTED THROUGHOUT THE EXTENDED PERIOD. && .AVIATION...DOPPLER RADAR WAS PICKING UP SHOWER ACTIVITY TO THE SOUTH AND WEST OF THE LAS VEGAS VALLEY MOVING GENERALLY TO THE NORTH . AS THESE SHOWERS MOVE INTO THE VALLEY OVER THE NEXT COUPLE OF HOURS...CEILINGS THAT ARE CURRENTLY NEAR 8000 FEET AGL WILL BEGIN LOWERING AND COULD GET AS LOW AS 5000 FEET AGL. IN ADDITION...THERE HAVE BEEN A COUPLE OF ISOLATED LIGHTNING STRIKES TO THE DISTANT WEST AND SOUTHEAST OF KLAS. MAINLY RAIN SHOWERS ARE EXPECTED IN THE VALLEY BUT AN EMBEDDED THUNDERSTORM OR TWO IS POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. & .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/SALMEN
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.